Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 337, NWS Jackson, MS

August 17, 2014Covington County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2014, 4:11 PM CDT for Covington County, Jones County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2014, 4:11 PM CDT (21:11 UTC)
Expired
Aug 17, 2014, 5:00 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS54 KJAN 172111
SVRJAN
MSC031-067-172200-
/O.NEW.KJAN.SV.W.0337.140817T2111Z-140817T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SUN AUG 17 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANFORD...
  AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANFORD AROUND 420 PM CDT.
  MOSELLE AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3158 8958 3162 8895 3144 8895 3144 8959
TIME...MOT...LOC 2111Z 272DEG 18KT 3148 8948

HAIL...0.88IN
WIND...60MPH

$$
2 follow-up statements
338 
WWUS54 KJAN 172136
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT SUN AUG 17 2014

MSC031-067-172200-
/O.CON.KJAN.SV.W.0337.000000T0000Z-140817T2200Z/
JONES MS-COVINGTON MS-
436 PM CDT SUN AUG 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COVINGTON AND SOUTHERN JONES COUNTIES UNTIL 500 PM CDT...

AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANFORD...AND
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOSELLE AROUND 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3158 8946 3162 8895 3144 8895 3144 8947
TIME...MOT...LOC 2136Z 274DEG 12KT 3148 8941

HAIL...0.88IN
WIND...60MPH

$$
547 
WWUS54 KJAN 172152
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT SUN AUG 17 2014

MSC031-067-172202-
/O.EXP.KJAN.SV.W.0337.000000T0000Z-140817T2200Z/
JONES MS-COVINGTON MS-
452 PM CDT SUN AUG 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON AND
SOUTHERN JONES COUNTIES WILL EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3158 8946 3162 8895 3144 8895 3144 8947
TIME...MOT...LOC 2152Z 274DEG 12KT 3148 8935

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:55 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 17, 3:55 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SUN AUG 17 2014

.DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
AFFECTING SOUTHERN HALF OF ZONES CURRENTLY...WITH EARLIER
SLOW-MOVING AND SEMI-ORGANIZED CONVECTION ON THE EDGE OF NORTHERN
ZONES LARGER DISSIPATED. THROUGH EARLY THIS EVENING AN ISOLATED
SHOWER OR STORM IS POSSIBLE ANYWHERE IN THE REGION BUT WILL BE MORE
LIKELY SOUTH OF INTERSTATE TWENTY. POTENTIAL FOR CONVECTION SHOULD
DIE OFF IN TYPICAL FASHION THIS EVENING IN MOST AREAS...BUT THERE IS
SOME POTENTIAL FOR ACTIVITY TO MOVE INTO (OR DEVELOP IN)
NORTHWESTERN ZONES LATE TONIGHT. THIS POSSIBLE NOCTURNAL ACTIVITY IS
TIED TO WEAK UPPER LEVEL TROUGH HANGING BACK TO THE WEST AND HELPING
TO INSTIGATE A MODERATE LOW LEVEL JET AND MOISTURE FEED INTO THE
ARKLAMISS DELTA. MODEL CONSENSUS TODAY GENERALLY WANTS TO INITIATE A
CONVECTIVE COMPLEX TO OUR WEST/NORTHWEST TONIGHT AND MOVE IT VERY
SLOWLY ACROSS OUR NORTHERN HALF OF ZONES TOMORROW. POTENTIAL FOR
FAST STORM CLUSTER MOVEMENT OR SEVERE WEATHER IS LOW IN THIS
SCENARIO. IN FACT...THE WEAK UPPER LEVEL FLOW AND HIGH PRECIPITABLE
WATER GIVES THE IMPRESSION BACK BUILDING AND TRAINING THUNDERSTORMS
CAPABLE OF TORRENTIAL RAINFALL WILL BE THE LARGEST WORRY. SOME
MODELS STILL HAVE BACKBUILDING AND REGENERATING THUNDERSTORM
ACTIVITY HANGING ON IN MY NORTHEAST ZONES IN MS WELL INTO TOMORROW
EVENING (AND IF THINGS PLAY OUT IN THIS MANNER THE POTENTIAL FOR
LOCALIZED FLOODING WILL INCREASE). I BOOSTED POPS AND LOWERED TEMPS
WITH RESPECT TO MAV GUIDANCE FOR TOMORROW...MAINLY TRENDING TOWARD
THE EURO.

BY TUESDAY THE WEAK UPPER LEVEL TROUGH TIED TO THE INCLEMENT WEATHER
WILL BE SHIFTING FIRMLY EAST OF THE REGION AS THE DAY WEARS ON.
ISOLATED TO SCATTERED SHOWERS AND STORMS WILL PROBABLY STILL AFFECT
EASTERN AND SOUTHERN ZONES THROUGH THE DAY...BUT WILL PROBABLY
DECREASE INTO THE AFTERNOON AS STRONG UPPER LEVEL RIDGING AND ITS
SUBSIDENT EFFECTS MOVE IN FROM THE WEST. MAV HIGH TEMPS LOWERED A
BIT FOR TUESDAY WITH THE THOUGHT THAT WET GROUND AND MORNING CLOUDS
WILL MAKE IT TOUGH TO HEAT UP UNTIL LATE IN THE DAY IN MANY AREAS.

AS FAR AS HAZARDOUS WEATHER IS CONCERNED...WE DID INCLUDE A LIMITED
FLOODING THREAT ALONG AND NORTH OF I-20. A FLASH FLOOD WATCH WAS NOT
YET STRONGLY CONSIDERED FOR THESE AREAS BECAUSE ANY FLOODING THAT
OCCURS ON MONDAY WILL LIKELY BE VERY LOCALIZED DUE TO RATHER DRY
NATURE OF ANTECEDENT CONDITIONS. THE NIGHT SHIFTS WILL MONITOR
TRENDS IN MODELS AND ISSUE A FLASH FLOOD WATCH IF CONFIDENCE OF
IMPACT OF WIDESPREAD HEAVY RAIN INCREASES. /BB/

&&

.PREV DISCUSSION... /ISSUED 403 AM CDT SUN AUG 17 2014/

LONG TERM...WEDNESDAY THROUGH SUNDAY...DEEP LAYER RIDGING WILL BUILD
ACROSS THE REGION FOR THE MIDDLE PART OF THE WEEK INTO THE WEEKEND.
THE SINKING AIR ASSOCIATED WITH THE RIDGING WILL LIMIT THUNDERSTORM
CHANCES EACH AFTERNOON AND PROHIBIT ANY STORMS AT NIGHT.

THIS PATTERN WILL ALSO LEAD TO A PROLONGED PERIOD OF HEAT WITH HIGHS
EACH DAY IN THE MIDDLE 90S AND PEAK HEAT INDICES FROM 100 TO 105
DEGREES. THIS PERIOD LOOKS TO BE THE LONGEST STRETCH OF MID 90S
HIGHS SO FAR THIS SUMMER. /SW/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON AND
EVENING. GIVEN LITTLE CHANGE IN THE PATTERN...WILL FOLLOW
PERSISTENCE FOR EARLY MONDAY MORNING AND FORECAST IFR STRATUS
DEVELOPMENT...AND SOME FOG COULD BE POSSIBLE AS WELL. THE BEST
CHANCE FOR TSRA SHOULD BE AT HBG THIS AFTN INTO THE EARLY EVENING.
THEN THERE IS A CHANCE THAT SHRA/TSRA WILL BEGIN TO AFFECT GLH/GWO
TOWARD DAYBREAK MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS.
OVERALL...MONDAY WILL BE A MORE ACTIVE DAY AND EXPECT GOOD POTENTIAL
FOR SHRA/TSRA...ESPECIALLY NORTH OF THE JAN/MEI CORRIDOR. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  87  73  93 /  21  58  36  20
MERIDIAN      72  91  71  93 /  15  44  44  32
VICKSBURG     74  87  73  93 /  25  67  30  12
HATTIESBURG   74  94  74  94 /  15  44  20  30
NATCHEZ       74  90  73  93 /  19  57  19  18
GREENVILLE    74  85  72  93 /  30  75  26  11
GREENWOOD     74  85  72  93 /  29  74  42  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/EC/SW
Hazardous weather outlook, Aug 17, 2:42 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT SUN AUG 17 2014

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-181945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
242 PM CDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

FLOODING
RISK...LIMITED
TIMING...MONDAY

A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL MONDAY INTO MONDAY EVENING. THERE WILL BE A
LIMITED THREAT FOR FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A LIMITED THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE
INTO EARLY MONDAY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ023>026-MSZ053>066-072>074-181945-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
242 PM CDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

EC

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
WPC DAY 1 THROUGH 7 QPF...
WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

 PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 17, 2:47 PM CDT, 1 hour 24 minutes before
MSZ072-073-172030-
MARION MS-LAMAR MS-
247 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SUN AUG 17 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PICKWICK AT 246
PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN COULD REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CENTRAL LAMAR AND CENTRAL MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3126 8991 3138 8945 3135 8945 3134 8942
      3114 8937 3109 8987
TIME...MOT...LOC 1946Z 259DEG 18KT 3120 8978
Special weather statement, Aug 17, 3:19 PM CDT, 52 minutes before
MSZ056-057-172105-
SMITH MS-JASPER MS-
319 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN AUG 17 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF TAYLORSVILLE AT
319 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN MAY REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN SOUTHWESTERN JASPER AND SOUTHEASTERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3201 8918 3182 8916 3181 8950 3192 8951
TIME...MOT...LOC 2019Z 270DEG 13KT 3187 8946
Special weather statement, Aug 17, 3:39 PM CDT, 32 minutes before
MSZ062-172125-
LINCOLN MS-
339 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SUN AUG 17 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF CENTER POINT AT
339 PM CDT...MOVING NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN MAY REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3155 9063 3156 9036 3134 9043 3134 9061
      3134 9062
TIME...MOT...LOC 2039Z 190DEG 13KT 3132 9054
Special weather statement, Aug 17, 3:43 PM CDT, 28 minutes before
MSZ064-065-072-073-172125-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
343 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SUN AUG 17 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST
OF SOCIETY HILL TO SEMINARY AT 342 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN SOUTHERN COVINGTON...SOUTHERN JEFFERSON DAVIS...
NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3164 8944 3138 8946 3138 8994 3151 8995
TIME...MOT...LOC 2042Z 260DEG 13KT 3144 8987
Special weather statement, Aug 17, 3:54 PM CDT, 17 minutes before
MSZ059-061-062-172125-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
354 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SUN AUG 17 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTH OF KIRBY AT 354 PM CDT...MOVING NORTHEAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN...SOUTHEASTERN JEFFERSON AND NORTHWESTERN LINCOLN
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3134 9101 3134 9102 3142 9113 3179 9079
      3178 9073 3170 9073 3169 9055 3134 9093
      3134 9098 3133 9100
TIME...MOT...LOC 2054Z 220DEG 41KT 3144 9097
Special weather statement, Aug 17, 3:58 PM CDT, 13 minutes before
LAZ026-MSZ059-060-172130-
ADAMS MS-JEFFERSON MS-CONCORDIA LA-
358 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SUN AUG 17 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLAYTON AT 358 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN WEST CENTRAL JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
NORTHEASTERN CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3173 9165 3173 9163 3176 9160 3172 9156
      3173 9153 3175 9154 3174 9128 3176 9126
      3177 9127 3176 9137 3179 9136 3179 9118
      3160 9119 3161 9166
TIME...MOT...LOC 2058Z 274DEG 16KT 3170 9154

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 10:58 AM CDTSpecial Weather StatementJANCoahoma22 min
Aug 17, 2:47 PM CDTSpecial Weather StatementJANLamar, Marion43 min
Aug 17, 3:06 PM CDTSevere Thunderstorm WarningJANAdams39 min
Aug 17, 3:19 PM CDTSpecial Weather StatementJANSmith46 min
Aug 17, 3:39 PM CDTSpecial Weather StatementJANLincoln46 min
Aug 17, 3:43 PM CDTSpecial Weather StatementJANJefferson Davis42 min
Aug 17, 3:54 PM CDTSpecial Weather StatementJANFranklin31 min
Aug 17, 3:58 PM CDTSpecial Weather StatementJANAdams32 min
Aug 17, 4:25 PM CDTSpecial Weather StatementJANCopiah45 min
Aug 17, 5:08 PM CDTSpecial Weather StatementJANLawrence42 min
Aug 17, 5:25 PM CDTSpecial Weather StatementJANSimpson45 min
Aug 17, 6:23 PM CDTSpecial Weather StatementJANHinds, Issaquena, Warren42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.